Results 1 to 10 of 10
Like Tree3Likes
  • 1 Post By Thisweekforsure
  • 1 Post By Thisweekforsure
  • 1 Post By Thisweekforsure
clonazepam withdrawal after 15 years
  1. #1
    oldschnitzel is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Unhappy clonazepam withdrawal after 15 years



    About the second week of June, I decided that 15 years of using Clonazepam 1 mg for sleep, along with 10 mg Zolpidem tartrate (Ambien) had to stop. I decreased the Clonazepam to .75 and the Zol. to .50 for about 10 days. I then cut the Clonazepam to .50 and the Zol to .25. I hadn't really noticed any particular side effects. Then, I received some very bad news about my spouses health. I was frantic and in such deep depression like I had never known. Couldn't bring myself to come to grips with it. My memory, which was already bad, suddenly took a nosedive and I began to think I had symptoms of Ahzheimers. After a week feeling like I was emotionally short-circuited, I began to wonder if it had anything to do with decreasing the Clon. I looked it up on the internet and WOW--what an eye-opener. I never had an incling that there was such a thing as withdrawal symptoms.

    After reading about doing a slow taper of Clon., I increased it to .75 mg again for four weeks. I just decreased it back to .625 mg (1/8 tab.) I will see how that works for me. The WD symptoms have not improved at all, and I wonder how much of my depression and anxiety are from WD or just plain grief over my husbands' devastating diagnosis. I am constantly preoccupied with sadness and hopelessness. I stay in bed and watch TV most of the day. Can't motivate myself to do anything else.

    Has anybody ever gone through this kind of agony? Should I just go back to my regular dose for a while? Any advise would mean so much for me.

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    You did two things that messed you up. You dropped the clonazepam too fast and you dropped two drugs at the same time.

    If I were in your situation, yes, I would go back to 1 mg clonazepam and are you still at .25 of zolpidem? If so stay there and wait a few days and see if you stabilize again.

    Then you can make a choice whether to taper the clonazepam or the zolpidem first, but I recommend doing only one at a time. I think if it were me I'd get off the zolpidem first. I would cut that .25 again if you can and take .125 for a few nights, then eliminate it. If you have trouble going to sleep you could use herbal sleep aids such as chamomile tea, or valarian root but hopefully you will be fine since you take your clonazepam at bedtime.

    Wait another week and adjust to no zolpidem. Then begin a very slow drop of the clonazepam. Ideally you want to drop 10% but getting 1/10 of a pill will be tricky so you can try eliminating 1/8 a pill. Wait there for several days until you feel comfortable and stable, then make another small cut. Each time, wait several days to a week before another drop. Let us know how it goes.
    oldschnitzel likes this.

  3. #3
    oldschnitzel is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default

    Thanks, Thisweekforsure, your advise sounds very good to me. I'll try it.

  4. #4
    oldschnitzel is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default

    Also, thisweekforsure, I am taking .25 of the Zolpidem.

  5. #5
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Quote Originally Posted by oldschnitzel View Post
    Also, thisweekforsure, I am taking .25 of the Zolpidem.
    Yes, that is good. You should be able to get off that pretty quickly, then take it nice and slow with the clonazepam. Good luck!
    oldschnitzel likes this.

  6. #6
    oldschnitzel is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default

    I have been off Ambien for 8 nights. I have tapered to.75 Klonopin for 8 weeks and will taper tomorrow night to .625. I have done well with this taper until tonight when my snoring dog kept me awake. I'm going to try a Benedryl to see if that helps. Is there any harm in this?

  7. #7
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    You are doing very well! There is no harm in taking a Benadryl if you don't have too much hangover the next day.

    Poor sleep is normal during the tapering process. Try not to let it discourage you.

  8. #8
    oldschnitzel is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default

    Thanks so much. You've been a huge encouragement for me.

  9. #9
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    I went back and reread your first post. If you are still lack motivation and stay in bed and watch TV most of the day, let me make two suggestions. Try to get outside and walk around once or twice per day. If you can only manage one minute and only manage to go once around your own yard, it doesn't matter how brief, do it. Let your eyeballs see sunshine.

    Second, drink water. Not soda or anything else. If you feel very low energy or have a spell of sadness or anxiety, down a whole glass of water. Do it again a couple hours later. I have a theory that sometimes we walk around with borderline dehydration. In people with depression or lethargy for any reason, just a tiny bit of dehydration on top of it can kick you into complete dysfunction. See if that helps.
    oldschnitzel likes this.

  10. #10
    oldschnitzel is offline New Member
    Join Date
    Jul 2015
    Posts
    10

    Default

    Very sound advice, Thisweekforsure. Thank you.

Similar Threads

  1. Clonazepam Taper After 9 Years Daily Use
    By Kevin1960 in forum Benzodiazepine Withdrawal
    Replies: 4
    Last Post: 06-05-2016, 01:19 PM
  2. Two years on Clonazepam 0.5Mg. Time to taper off (Doctor visited)
    By nordicra in forum Benzodiazepine Withdrawal
    Replies: 1
    Last Post: 06-08-2015, 09:43 PM
  3. Replies: 8
    Last Post: 03-02-2015, 08:08 PM
  4. ambien withdrawal been on for 7 years 20mg last 3 years
    By welcome2 in forum Prescription Drug Addiction
    Replies: 2
    Last Post: 12-31-2014, 12:03 AM
  5. Replies: 4
    Last Post: 08-15-2014, 07:00 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22